MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS INSULIN CARTRIDGE; INSULIN PUMP CARTRIDGE

ANIMAS CORPORATION ANIMAS INSULIN CARTRIDGE; INSULIN PUMP CARTRIDGE
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has been returned to animas for evaluation.An evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a prime (loss of prime) issue.This complaint is being reported because the issue may result in a long term cessation of insulin delivery if the user is unable to resolve the alarm.There was no indication that the product caused or contributed to an adverse event.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 04/20/2017.Device evaluation: the device has been returned and evaluated by product analysis on 03/30/2017 with the following findings: during investigation, there was one unexplained loss of prime observed in the black box.The force reading was zero.The rewind, load and prime steps were performed successfully with no alarms.The force sensor calibration test confirmed the force sensor was detecting the correct for.The pump was exercised for 24 hours with no loss of prime occurring.The pump was opened and there was no damage found to the force sensor circuit.
 
Additional Manufacturer Narrative
Correction: upon review of the complaint, it has been determined that the product is the cartridge.

Brand Name
ANIMAS INSULIN CARTRIDGE
Common Device Name
INSULIN PUMP CARTRIDGE
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6348291
Report Number2531779-2017-04073
Device Sequence Number13753085
Product Code LZG
UDI-Device Identifier10840406100594
UDI-Public0110840406100594
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2017
Was the Report Sent to FDA? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date04/20/2017
06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR